Decreased Depakote

View previous topic View next topic Go down

Decreased Depakote

Post  7777Trinity on Mon 22 Apr 2013, 1:32 pm

I am doing really well. I started 500mg of Depakote February 1st and for month of March. Horrible constipation and grogginess. 3 Migraines in February, 6 migraines in March.

April 1st, I started cutting the Depakote in half, to 250mg at night, my decision ..SOOOOOOOO much better!!!!!!!!!!!!!!!!!!!!!!!!!
So far only 2 migraines this month cheers HAPPY DANCE!!!!

I saw my doctor on April 10th, he said no problem cutting the pill in half and that sometimes LESS is better Smile He said a lot of doctors think "increase" dosage instead of "decrease". I'll go back in 2 months repeat blood work.

My ALT was high too, 80 at "critical high" so lowering the Depakote would have happened anyway Smile AND no more constipation Whoo whoo!!!! I stopped taking the Linsinopril too, weeding out all the meds I can.

Trinity

avatar
7777Trinity
Four Star
Four Star

Posts : 343
Points : 453
Join date : 2012-10-01

View user profile

Back to top Go down

Re: Decreased Depakote

Post  Platypus on Mon 22 Apr 2013, 2:28 pm

Was wondering how you were doing w/ Depakote cos you hadn't posted an update for a while and your initial results were so good. Topamax is also over-prescribed like crazy. People do really well on 100mg, terrible on 200+ mg.
avatar
Platypus
Three Star
Three Star

Posts : 138
Points : 168
Join date : 2012-11-07

View user profile

Back to top Go down

Re: Decreased Depakote

Post  7777Trinity on Mon 22 Apr 2013, 7:25 pm

Platy

I am really happy with the Depakote right now. If my ALT stays too high though, we will lower it to 150mg and see how that works. A delicate balancing act of controlling migraine and keeping my liver alive Smile

How are you doing lately???

Trinity
avatar
7777Trinity
Four Star
Four Star

Posts : 343
Points : 453
Join date : 2012-10-01

View user profile

Back to top Go down

Re: Decreased Depakote

Post  Platypus on Mon 22 Apr 2013, 8:07 pm

I just got a Rx for Dexedrine for hyposomnia. Didn't make it to the pharmacy to fill it today cos I felt too shitty. Am nervous about side-effects, tolerance and habituation.
avatar
Platypus
Three Star
Three Star

Posts : 138
Points : 168
Join date : 2012-11-07

View user profile

Back to top Go down

Re: Decreased Depakote

Post  7777Trinity on Tue 23 Apr 2013, 6:11 pm

Platy
I hope you are doing better today.....
avatar
7777Trinity
Four Star
Four Star

Posts : 343
Points : 453
Join date : 2012-10-01

View user profile

Back to top Go down

Re: Decreased Depakote

Post  tortoisegirl on Tue 23 Apr 2013, 10:21 pm

Platy-I am on Ritalin which I think is a bit similar to Dexedrine, for the same sort of issue. I haven't had an issue with any major side effects, tolerance, or habituation. Haven't needed to increase my dose (its been about a year), and don't seem to crave it (I usually skip weekends). Worst side effect for me is dry mouth, but that is more due to the combo of meds I take that all cause it.

I hope it works well for you. If not, there are more options. Start at a smaller dose than prescribed if that would make you feel more comfortable. Tolerance isn't something to worry about at first at least; I also haven't heard of it being a big issue with these meds (or at least not nearly as much as opiates). If you had an addictive personality, you'd know by now.

As for side effects, they would be pretty short lived and would increase with dose. I too was scared for that first dose thinking I'd feel like I had drank a bunch of energy drinks, but I have to say it wasn't like that at all. I took such a small dose it didn't do anything. Once I got to a therapeutic dose, I just feel more alert and don't dose off anymore! Best wishes.

tortoisegirl
Two star
Two star

Posts : 78
Points : 78
Join date : 2012-02-18

View user profile

Back to top Go down

Re: Decreased Depakote

Post  Platypus on Thu 25 Apr 2013, 5:01 am

I've got 10mg time release capsules so I can't split them. Day 1 I took one and it did nothing. I well asleep half hour after I took it. Today I took 20mg and it did a great job of keeping me awake all day. The only side-effect was dry mouth/throat -- does that go away? They I got smacked this evening with a #8 migraine. I'm worried it's the Dex Sad
avatar
Platypus
Three Star
Three Star

Posts : 138
Points : 168
Join date : 2012-11-07

View user profile

Back to top Go down

Re: Decreased Depakote

Post  tortoisegirl on Thu 25 Apr 2013, 8:08 pm

The dry mouth hasn't gone away for me. It does for some folks though. I have a tough morning dry mouth combo between Zanaflex wearing off, and taking the Methadone & Ritalin. I use Biotene mouthwash and some mints with the same Zylitol stuff. When I have a mint in my mouth I feel ok, but otherwise not. My doctors don't have any other options for me unfortunately. So, you may want to try some of the mouthwashes, mints, gums, sprays, etc. I also drink a lot of water.

I guess you'll have to wait and see if it contributes to migraines. At one time I suspected the Ritalin was causing me more headache, one week I took a lot of it for a class, but it didn't seem to do that again...must have just been the stress/schedule of the class. So many meds can unfortunately also cause headache.

Time release is good. I've never tried that. I tend to only need one dose in the morning and it seems to taper as I wake up so I don't hit a wall. Its nice to have the option to take more in the afternoon, or on a weekend though too. Good luck! Best wishes.

tortoisegirl
Two star
Two star

Posts : 78
Points : 78
Join date : 2012-02-18

View user profile

Back to top Go down

Re: Decreased Depakote

Post  Platypus on Fri 26 Apr 2013, 12:05 am

I didn't take the Dexedrine today cos I had such a vicious HA last night. Been battling HA all day today too. Will try it again in a few days I think.

Sorry for hijacking your thread Trinity Razz
avatar
Platypus
Three Star
Three Star

Posts : 138
Points : 168
Join date : 2012-11-07

View user profile

Back to top Go down

Re: Decreased Depakote

Post  7777Trinity on Sun 28 Apr 2013, 5:42 pm

Platy
You can hyjack my thread anytime! I don't get worked up about crap like that, there is too much else going on Smile

How are you feeling? I was O/T since the 24th until tonight in a cabin in Gatlinburg, TN with no cell or WiFi Smile It was supposed to be a vacation, but the 1900 foot elevation threw me into migraine hell for 4 days and I had to come home early. I am at about 400 ft elevation here and can finally think again....ugh.....
avatar
7777Trinity
Four Star
Four Star

Posts : 343
Points : 453
Join date : 2012-10-01

View user profile

Back to top Go down

Re: Decreased Depakote

Post  Platypus on Tue 30 Apr 2013, 1:27 am

Ugh. Well hope now that you're back your head will be better again.

I'm doing lousy. Lots of migraines. Woke w/ a bad HA today and two shots of Demerol wouldn't touch it.
avatar
Platypus
Three Star
Three Star

Posts : 138
Points : 168
Join date : 2012-11-07

View user profile

Back to top Go down

Re: Decreased Depakote

Post  7777Trinity on Tue 30 Apr 2013, 3:34 pm

So sorry Platy
I am saying a prayer for you right now!!
avatar
7777Trinity
Four Star
Four Star

Posts : 343
Points : 453
Join date : 2012-10-01

View user profile

Back to top Go down

Re: Decreased Depakote

Post  Platypus on Wed 01 May 2013, 12:10 am

Tnx Trinity. Feeling better today but exhausted.
avatar
Platypus
Three Star
Three Star

Posts : 138
Points : 168
Join date : 2012-11-07

View user profile

Back to top Go down

Re: Decreased Depakote

Post  Porsche Fan on Fri 10 May 2013, 12:30 am

Hi Trinity,

Hope you are feeling ok. Your ALT wasn't murderous. 3-4x age related ranged start to get the docs worried. I go through this all the time. My GGT has been chronically elevated since being a kid--just part of the disease process. The most important part about liver function tests is to have an actual Gastroenterologist review it and put the whole case into perspective.

My GGT is 4x normal high, but has been like that since it was first tested. Sure it may not sound good, but it may be your "baseline." A lot of tricky stuff.

But congrats and good luck with finding a stabilizing med dosage.
avatar
Porsche Fan
Four Star
Four Star

Posts : 352
Points : 394
Join date : 2011-05-16

View user profile

Back to top Go down

Re: Decreased Depakote

Post  7777Trinity on Fri 10 May 2013, 6:55 am

PF
We reduced the Depakote to 125mgs 2 days ago. I am hoping this will still be good maintenance for me. Right now, it appears the migraines are reduced by about 10 less of them a month ....so wonderful Smile I actually put my vegetable garden in this year!

I can't figure out how to put pictures from my computer on here, I wanted to upload one of my garden. Do you know how??

Hope you are doing okay today!
Trinity
avatar
7777Trinity
Four Star
Four Star

Posts : 343
Points : 453
Join date : 2012-10-01

View user profile

Back to top Go down

Re: Decreased Depakote

Post  Sponsored content


Sponsored content


Back to top Go down

View previous topic View next topic Back to top

- Similar topics

 
Permissions in this forum:
You cannot reply to topics in this forum